Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS La Crosse, WI

May 29, 2013Clark County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2013, 4:40 PM CDT for Clark County, Wisconsin. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 4:40 PM CDT (21:40 UTC)
Expired
May 29, 2013, 5:45 PM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clark County, WI

The radar

The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:14 PM CDTTSTM WND GST 353 W Greenwood, WI
May 29, 5:21 PM CDTTSTM WND GST 50Granton, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WUUS53 KARX 292140
SVRARX
WIC019-292245-
/O.NEW.KARX.SV.W.0041.130529T2140Z-130529T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 439 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 11 MILES NORTH OF OSSEO TO HUMBIRD TO BLACK
  RIVER FALLS...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEILLSVILLE AROUND 500 PM CDT.
  GREENWOOD AND SHORTVILLE AROUND 505 PM CDT.
  LOYAL AROUND 510 PM CDT.
  OWEN AROUND 520 PM CDT.
  DORCHESTER AND ABBOTSFORD AROUND 530 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 10 AND BALD PEAK
ROAD...BRUCE MOUND...SNYDER LAKE...ROCK DAM LAKE...THE HIGHGROUND...
HOG CORNERS...TIOGA...THE BLUE SWAMP...HIGHWAY 95 AND 73 AND SEVEN
SISTER MOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4503 9032 4443 9032 4442 9080 4451 9080
      4451 9092 4486 9093
TIME...MOT...LOC 2141Z 227DEG 45KT 4475 9122 4452 9088
          4430 9086

HAIL...1.00IN
WIND...60MPH

$$

RRS
4 follow-up statements
794 
WWUS53 KARX 292205
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT WED MAY 29 2013

WIC019-292245-
/O.CON.KARX.SV.W.0041.000000T0000Z-130529T2245Z/
CLARK WI-
505 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK COUNTY
UNTIL 545 PM CDT...

AT 503 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF THORP TO 6 MILES NORTHWEST
OF NEILLSVILLE TO 6 MILES SOUTHWEST OF SHORTVILLE...AND MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHORTVILLE AND NEILLSVILLE AROUND 510 PM CDT.
  GREENWOOD AROUND 515 PM CDT.
  LOYAL AROUND 520 PM CDT.
  OWEN AROUND 530 PM CDT.
  DORCHESTER AROUND 545 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MEAD LAKE...CHRISTIE...
STERLING AVENUE AND STARKS ROAD...THE NEILLSVILLE MUNICIPAL
AIRPORT...HIGHWAY 73 AND 98...COUNTY ROADS H AND K...SHERWOOD...
NEVINS...THE CUNNINGHAM AIRFIELD AND LYNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
WATER OVER LOW LAYING ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS!

&&

LAT...LON 4503 9032 4443 9032 4442 9080 4451 9080
      4451 9092 4486 9093
TIME...MOT...LOC 2205Z 233DEG 36KT 4492 9093 4463 9065
          4445 9059

HAIL...<.75IN
WIND...60MPH

$$

RRS
842 
WWUS53 KARX 292221
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT WED MAY 29 2013

WIC019-292245-
/O.CON.KARX.SV.W.0041.000000T0000Z-130529T2245Z/
CLARK WI-
521 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK COUNTY
UNTIL 545 PM CDT...

AT 517 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM THORP TO 5 MILES SOUTH OF LOYAL TO SHORTVILLE...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OWEN AROUND 530 PM CDT.
  DORCHESTER AROUND 545 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE VEEFKIND...CHILI...
RIPLINGER...ATWOOD AND CURTISS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
WATER OVER LOW LAYING ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS!

&&

LAT...LON 4470 9085 4486 9093 4503 9032 4443 9032
      4442 9080 4451 9080
TIME...MOT...LOC 2221Z 233DEG 36KT 4492 9075 4469 9047
          4455 9041

HAIL...<.75IN
WIND...60MPH

$$

RRS
653 
WWUS53 KARX 292235
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT WED MAY 29 2013

WIC019-292245-
/O.CON.KARX.SV.W.0041.000000T0000Z-130529T2245Z/
CLARK WI-
535 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK COUNTY
UNTIL 545 PM CDT...

AT 531 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OWEN TO SPENCER TO 8 MILES SOUTHWEST OF
MARSHFIELD...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. 50 MPH WIND GUSTS WERE REPORTED ON THE 
         NORTH SIDE OF GRANTON AROUND 520 PM.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...DORCHESTER AROUND 545 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CURTISS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
WATER OVER LOW LAYING ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS!

&&

LAT...LON 4443 9069 4454 9067 4472 9071 4489 9083
      4503 9032 4443 9032
TIME...MOT...LOC 2234Z 233DEG 36KT 4500 9060 4477 9032
          4463 9026

HAIL...<.75IN
WIND...60MPH

$$

RRS
185 
WWUS53 KARX 292242
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
542 PM CDT WED MAY 29 2013

WIC019-292252-
/O.EXP.KARX.SV.W.0041.000000T0000Z-130529T2245Z/
CLARK WI-
542 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY WILL EXPIRE AT
545 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 4443 9069 4454 9067 4472 9071 4489 9083
      4503 9032 4443 9032
TIME...MOT...LOC 2242Z 233DEG 36KT 4505 9051 4482 9023
          4468 9017

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:29 PM CDT, 11 minutes earlier.

Area forecast discussion, May 29, 4:29 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT WED MAY 29 2013

.UPDATE...
ISSUED AT 429 PM CDT WED MAY 29 2013

HAVE EXPANDED THE FLASH FLOOD WATCH EASTWARD TO INCLUDE
HOUSTON...ALLAMAKEE AND CLAYTON COUNTIES. PRESENT CONVECTION
TRACKING ACROSS WESTERN PORTIONS OF THE FORECAST AREA HAS BEEN
MOVING MORE SLOWLY ACROSS NORTHEAST IOWA...PRIMARILY DUE TO LOWER
0-6KM SHEAR THERE. AS THIS CONVECTION MOVES INTO THE EXPANSION
AREA...EXPECTING THE RAIN TO PRIME CONDITIONS FOR POSSIBLE FLASH
FLOODING...EITHER FROM THE CURRENT CONVECTION OR FROM ADDITIONAL
EXPECTED CONVECTION LATER TONIGHT INTO THURSDAY. ALSO STARTED THE
FLASH FLOOD WATCH NOW GIVEN CURRENT CONVECTION AND THE NEED FOR
WARNINGS SOONER THAN EXPECTED.

&&

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013

MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.

WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.

LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO PUSH NORTH
ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE 3000-3500J/KG WITH
INCREASING 0-3KM BULK SHEAR IN THE 25-35KT RANGE BETWEEN 4 PM AND 8
PM ACROSS PORTIONS OF NORTHEAST IA/SOUTHWEST WI. CAPE/BULK SHEAR AND
ENHANCED 0-1KM EHI VALUES WOULD FAVOR TORNADOGENESIS ALONG THE WARM
FRONT AS IT PUSHES THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO
KEEP AN EYE ON LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO
EVENING. CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS
CONTINUE TO SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT
ADVECTING INTO OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD
OF A COLD FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS.
PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH
THIS IN MIND THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME
HEAVY RAINFALL. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE
AREA THIS EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER DETAILS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013

MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.

THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.

FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.

SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.

SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013

THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.

MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.

&&

.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 429 PM CDT WED MAY 29 2013

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR NORTHEAST IA AND PORTIONS OF SOUTHEAST MN THROUGH THU.
THIS MAY NEED TO BE EXPANDED NORTHWARD...OR POSSIBLY EVEN EASTWARD
INTO WI...AS DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY
RAIN THREAT BECOME CLEARER.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ094>096.

IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-
     019-029-030.

&&

UPDATE...AJ
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS/AJ
Hazardous weather outlook, May 29, 12:05 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT WED MAY 29 2013

IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055-
061-301101-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON-
JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINONA-
1205 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS
OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP...
LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE
THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO
FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY
HEAVY RAINS COULD CONTINUE INTO FRIDAY.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1
TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA
RIVERS.

THUNDERSTORM CHANCES RETURN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON
AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ094-095-301101-
CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK-
1205 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS
WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS
AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE
POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND
9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE
RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG
TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH
FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE
INTO FRIDAY.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1
TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA
RIVERS.

THUNDERSTORM CHANCES RETURN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK/RRS

In the hours before

Local storm report, May 29, 4:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     WINONA                  44.05N 91.66W
05/29/2013  M47 MPH          WINONA             MN   AWOS

&&

MW
Special weather statement, May 29, 4:03 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT WED MAY 29 2013

IAZ009>011-019-029-030-MNZ079-088-095-096-WIZ032>034-041-042-053-
054-292200-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-
HOUSTON-HOWARD-JACKSON-LA CROSSE-MONROE-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
403 PM CDT WED MAY 29 2013

AT 4 PM A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUED TO
DEVELOP AND SPREAD ACROSS PARTS OF SOUTHEAST MINNESOTA...NORTHEAST
IOWA AND INTO WESTERN WISCONSIN. THE STORMS WERE MOVING NORTHEAST
AROUND 35 MPH. BY 5 PM THE LEADING EDGE OF THE LINE WILL BE
APPROACHING BLACK RIVER FALLS AND VIROQUA WISCONSIN TO ELKADER IOWA.
THE STRONGER OF THE STORMS LOOK TO PASS NORTH OF LA CROSSE INTO THE
BLAIR AND OSSEO WISCONSIN AREAS.

WIND GUSTS OF 40 TO 50 MPH...SOME HAIL AND TORRENTIAL DOWNPOURS CAN
BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS.

RRS
Local storm report, May 29, 4:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 S ARCADIA             44.21N 91.49W
05/29/2013                   TREMPEALEAU        WI   LAW ENFORCEMENT

            TREES DOWN NEAR COUNTY ROAD F

&&

SHEA
Local storm report, May 29, 4:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
435 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      LAWLER                  43.07N 92.15W
05/29/2013                   CHICKASAW          IA   LAW ENFORCEMENT

            STREET FLOODING. WATER IN SEVERAL BASEMENTS.

&&

MW
Local storm report, May 29, 4:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
436 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             4 NW HOKAH              43.80N 91.41W
05/29/2013  E0.50 INCH       HOUSTON            MN   TRAINED SPOTTER

            DIME SIZE HAIL BRIEFLY

&&

SHEA
Local storm report, May 29, 4:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     FRENCH ISLAND           43.86N 91.26W
05/29/2013  M44 MPH          LA CROSSE          WI   ASOS

            KLSE ASOS

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:44 AM CDTFlash Flood WatchARXBuffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more32 hr
May 29, 3:47 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau43 min
May 29, 4:08 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Trempealeau52 min
May 29, 4:26 PM CDTFlash Flood WarningARXLa Crosse7 hr
May 29, 5:30 PM CDTSevere Thunderstorm WarningARXCrawford, Vernon45 min
May 29, 5:39 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland51 min
May 29, 5:42 PM CDTFlash Flood WarningARXLa Crosse, Vernon7 hr
May 29, 6:08 PM CDTTornado Warning Tornado observedARXCrawford, Grant22 min
May 29, 6:30 PM CDTTornado WarningARXGrant30 min
May 29, 6:33 PM CDTFlash Flood WarningARXGrant6 hr
May 29, 6:35 PM CDTSevere Thunderstorm WarningARXMonroe, Richland, Vernon40 min
May 29, 6:46 PM CDTTornado WarningARXRichland29 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.